Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 449, NWS Tallahassee, FL

September 5, 2015Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 5, 2015, 7:18 PM CDT for Calhoun County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2015, 7:18 PM CDT (00:18 UTC)
Expired
Sep 5, 2015, 8:00 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Calhoun County, FL

The radar

The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS52 KTAE 060018
SVRTAE
FLC013-060100-
/O.NEW.KTAE.SV.W.0449.150906T0018Z-150906T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM CDT SAT SEP 5 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 800 PM CDT

* AT 718 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR BLOUNTSTOWN...AND MOVING WEST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOUNTSTOWN...ALTHA...MOOSE POND...RED OAK...WHITE POND...CHASON...
  DURHAM...NETTLE RIDGE...BLOUNTSTOWN AIRPORT...CLARKSVILLE...
  HENDERSON MILL...SELMAN...MACEDONIA...FRINK...CAMPS HEAD...
  CHIPOLA...KENNYS MILL...ABE SPRINGS...SHARPSTOWN AND WILLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3057 8538 3057 8518 3059 8517 3060 8494
      3058 8495 3058 8496 3052 8499 3047 8500
      3045 8500 3044 8499 3042 8503 3041 8503
      3041 8501 3039 8501 3037 8504 3036 8504
      3028 8539
TIME...MOT...LOC 0018Z 084DEG 24KT 3048 8499 

$$

42-DVD
1 follow-up statement
761 
WWUS52 KTAE 060047
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM CDT SAT SEP 5 2015

FLC013-060100-
/O.CON.KTAE.SV.W.0449.000000T0000Z-150906T0100Z/
CALHOUN FL-
747 PM CDT SAT SEP 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...

AT 747 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLOUNTSTOWN...MOVING WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...MOOSE POND...HUGH CREEK...RED OAK...CHASON...DURHAM...
NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...FRINK...BROAD
BRANCH...CHIPOLA...SHARPSTOWN...ABE SPRINGS AND KENNYS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3055 8538 3052 8499 3047 8500 3045 8500
      3044 8499 3042 8503 3041 8503 3041 8501
      3039 8501 3037 8504 3036 8504 3028 8539
TIME...MOT...LOC 0047Z 069DEG 19KT 3043 8515 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:05 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Sep 5, 2:05 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT SEP 5 2015

.Near Term [Through Tonight]...

The +PV anomaly that was over the Tennessee Valley this morning has
dropped into the Southeast and presents well on vapor imagery over
north-central GA and western SC. A surface trough axis runs down the
west coast of the Florida peninsula, with a ridge nosing further
into the Southeast from the northeast.

The east coast Atlantic seabreeze front is getting help from the
east/northeasterly flow and making good time as it marches across
the Peninsula. Elsewhere scattered storms have developed along the
Panhandle seabreeze front, and along the Forgotten Coast. Expect the
coverage of storms along the Gulf Coast seabreeze fronts to expand,
but stay relatively near the coast. The east coast seabreeze (and
associated convection) is expected to make a full passage through
our Florida and extreme south Georgia counties as well. Later this
afternoon/evening, convection spawned from the aforementioned +PV
anomaly will drop southwest through southern Georgia, into north
Florida. By 2am or so all convection should have moved offshore or
diminished.

The potential for a few severe storms still remains this afternoon
as an abundance of SBCAPE couples with marginally high dTheta-E
values. However, severe storms will likely be rather isolated due to
the poor mid-level lapse rates area-wide.

.Short Term [Sunday Through Monday Night]...

The southeast will remain under the southwestern extent of low level
ridging and eastern side of mid-upper level troughing through the
period. This pattern will maintain easterly low level flow with
southerly mid-upper level flow and thus low level moisture from the
Atlantic and upper level moisture from the Gulf. With all this
moisture flowing in to the area, precipitable water values will
remain above their normal September values. In addition, afternoon
CAPE values will peak around 1500-2000 J/kg both Sunday and Monday.
The remaining ingredient for getting thunderstorms started, forcing,
will be possible from the east coast seabreeze, (to a lesser extent)
the Florida Panhandle seabreeze, and enhanced divergence aloft from
the mid-upper level PV anomaly. Chances for showers and
thunderstorms are 30-50% Sunday and Monday, with the highest chances
in the eastern Big Bend and in south-central Georgia. Temperatures
will be about normal with highs in the upper 80s to around 90 and
lows in the low 70s.

.Long Term [Tuesday Through Saturday]...

Moisture will be maintained through the period and there will be
daily chances for showers and thunderstorms through the week. By the
end of next week, we expect to see a cold front approaching the
area, which may bring our first taste of fall just past the end of
the period. Highs will be in the upper 80s to low 90s with morning
lows in the low to mid 70s.

&&

.Aviation...
[Through 18Z Sunday] VFR conditions will prevail through most of
the TAF for most sites. The exceptions will be in thunderstorms
and at VLD near morning where IFR cigs are expected. Thunderstorms
are most likely at VLD, TLH, and ECP today.

&&

.Marine...

Light winds and low seas expected through the period with daily
chances for showers and thunderstorms.

&&

.Fire Weather...

There are no fire weather concerns at least for the next several
days.

&&

.Hydrology...

All area rivers remained below their local action stages and this
should continue for the next several days. We are not expecting
larger areas of organized heavy rain, but localized heavy rain and
isolated flooding cannot be ruled out over the next few days due to
slow storm motions.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  90  73  88  73 /  30  40  20  40  30
Panama City   75  87  74  87  73 /  40  40  20  40  30
Dothan        72  89  71  89  71 /  30  40  10  30  20
Albany        73  89  72  88  72 /  40  40  10  30  20
Valdosta      72  89  72  89  72 /  40  40  20  40  30
Cross City    74  90  72  88  72 /  30  50  20  50  30
Apalachicola  74  87  74  86  75 /  40  40  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
     Franklin.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...LAMERS/MCDERMOTT

In the hours before

Special weather statement, Sep 5, 4:35 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT SAT SEP 5 2015

GAZ159-052215-
BROOKS GA-
535 PM EDT SAT SEP 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUITMAN...MOVING WEST AT 20 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUITMAN...PAVO...MORVEN...BARWICK...DIXIE...BROOKS CO A/P...
GROOVERVILLE...HOLLIS...EMPRESS...PIDCOCK...BLUE SPRINGS AND OAKLAWN.

LAT...LON 3083 8338 3083 8341 3081 8343 3082 8345
      3078 8346 3077 8345 3075 8348 3069 8344
      3065 8363 3066 8374 3099 8374 3099 8373
      3095 8343 3091 8344 3089 8342 3088 8338
      3084 8337
TIME...MOT...LOC 2135Z 067DEG 16KT 3080 8356

42-DVD
Local storm report, Sep 5, 4:43 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT SAT SEP 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     LIGHTNING        3 SSW HAHIRA            30.95N 83.38W
09/05/2015                   LOWNDES            GA   911 CALL CENTER

            *** 2 INJ *** 2 PEOPLE STRUCK BY LIGHTNING. BOTH EXPECTED
            TO RECOVER.

&&

MCDERMOT
Local storm report, Sep 5, 5:32 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SAT SEP 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     MARINE TSTM WIND BALD POINT              29.95N 84.34W
09/05/2015  M45 MPH          FRANKLIN           FL   MESONET

            45 MPH GUST MEASURED BY WUNDERGROUND SITE KFLALLIG2

&&

DVD
Local storm report, Sep 5, 6:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EDT SAT SEP 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     GRETNA                  30.62N 84.66W
09/05/2015                   GADSDEN            FL   FIRE DEPT/RESCUE

            POWER LINE BLOWN DOWN ON THE SIDE OF THE ROAD STARTED A
            FIRE ALONG BLUESTAR HIGHWAY

&&

DVD
Local storm report, Sep 5, 6:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT SAT SEP 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 S ATTAPULGUS          30.71N 84.48W
09/05/2015                   DECATUR            GA   911 CALL CENTER

            SEVERAL TREES DOWN IN DECATUR COUNTY

&&

DVD
Local storm report, Sep 5, 7:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SAT SEP 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 ESE MOUNT PLEASANT    30.65N 84.68W
09/05/2015                   GADSDEN            FL   LAW ENFORCEMENT

            TREE DOWN NEAR CRYSTAL ROAD IN THE VICINITY OF HOWELL
            ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:57 PM CDTSpecial Weather StatementTAECalhoun48 min
Sep 6, 8:32 AM CDTSpecial Marine WarningTAE88 min
Sep 6, 10:49 AM CDTRip Current StatementTAEFranklin12 hr
Sep 6, 12:21 PM CDTSpecial Marine WarningTAE54 min
Sep 6, 5:17 PM CDTSpecial Marine WarningTAE88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.